MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB3480-N
Medical Device Problem Codes Short Fill (1575); Migration (4003)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that difficult to dispense polymer (sealing ring not fully expanded), type ia endoleak and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment also determined migration (amount undetermined) occurred during the index procedure that was not in the event as reported.The migration was identified during a review of the operative note dated (b)(6) 2024.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms could not be determined.It is unclear what caused the difficulty in dispensing the polymer.The operative note stated there was migration of the aortic body distally (amount not noted).This could have been caused by the difficulty in dispensing the polymer, but that could not be conclusively determined.The type ia endoleak was likely due to the migration of the aortic body and incomplete polymer fill.The final patient status was reported as discharged home on postoperative day five in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Correction: g3: awareness date has been updated, h4: release date has been updated, h6: investigation finding codes: remove code 3233, h6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was being implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).The procedure started as normal with access, moved forward to fixation of 34mm stent graft.The markers were placed at the lower left accessory renal, just under mid-renal artery.Fixated and moved on to polymer injection.After mixing the polymer and attaching it to polymer port followed by attaching it to the autoinjector, the physician noticed polymer was not filling the stent graft.The physician gently retracted the delivery system, but the polymer still did not fill the stent graft.Then proceeded to gently push delivery system forward and the stent graft still did not fill.The physician detached the polymer syringe and autoinjector, and a new polymer and autoinjector were used.The polymer was mixed and attached to polymer port once again, this time graft filled extremely slow.Retracted the lunderquist (non-endologix) wire to allow graft to orientate to native artery and proceeded to use up and over lumen for cannulation.Ballooned sealing ring at 14 minutes 30 seconds for one minute, then placed limbs on both sides.The final run showed a large type 1a endoleak.The patient returned two days post index procedure and the physician implanted a cuff extension graft (non-endologix), thrombin and palmaz (non-endologix) stent.The type ia endoleak was resolved and the access renal was still open.Procedure completed without any patient complications.The patient was reported as fine post-secondary procedure.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key19339191
Report Number3008011247-2024-00060
Device Sequence Number12935078
Product Code MIH
UDI-Device Identifier00850007370916
UDI-Public(01)00850007370916(17)270118(10)FS011624-66
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTV-AB3480-N
Device Lot NumberFS011624-66
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB: LOT# FS062423-25.; OVATION IX ILIAC LIMB: LOT# FS091923-41.; OVATION IX ILIAC LIMB: LOT# FS110922-35.; OVATION IX ILIAC LIMB: LOT# FS121423-21.; OVATION PRIME FILL POLYMER LOT# FF082323-03.; OVATION PRIME FILL POLYMER: LOT# FF082323-03.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale